iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyvaginal disordersI have vaginal itching despite taking medicines. What do I do?

What is the treatment for vaginal itching?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 9, 2022
Reviewed AtJanuary 23, 2024

Patient's Query

Hello doctor,

For quite a while, I have had itching in my vagina. Initially, when I used to go for my yearly check-up. She used to give me a tablet for antifungal. FAS kit, but it would not subside. Again I went to her she suggested Triben plus cream. It would reduce only to come back again. Then I went to another doctor she also gave me tablets for antifungal. She physically examined me and said no discharge and no rashes. she prescribed the tablet Forcan 150, tablet Canditral, AF Kit, and Amfy V cream. I took all of this, but I had no change. When I visited her back, she suggested visiting a dermatologist. So then I visited one. She examined me and said it was some allergy and nothing more, and she recommended tablets Zyrtec, HHZole cream, and Mebex. After taking this medicine, it considerably reduced the itching to a large extent. But after some days, it came back but very mildly. As of today, it is still there mildly. So I apply only HHZole cream. There is a relief for about two to three days. Then again, mild itching is there. What is to be done? Please advise.

Hi,

Welcome back to icliniq.com.

I understand your concern.

Vaginal itching at your age could be because of the following reasons.

1. Age-related vaginitis as the vagina becomes dry as the natural vaginal secretions decrease over some time.

2. Vaginal candidiasis is a fungal infection; white discharge with itching will be the presenting symptom.

It is best to check your diabetic status and see if your partner has genital candidiasis if you are sexually active.

HHZole (Corticosteroid) has steroids, and you should not use it for more than a week. Ask your dermatologist for a wet mount test to see for candidiasis. I suggest plain Clotrimazole gel and avoiding steroid combination cream. I cannot prescribe medication without seeing your clinical conditions and confirming the diagnosis.

I hope you find it helpful.

Kind regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashwini. V. Swamy
Dr. Ashwini. V. Swamy

Venereology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy